Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 15, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 8, 2014, 3:22 AM MST. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2014, 3:22 AM MST (10:22 UTC)
- Expired
- Mar 9, 2014, 9:00 PM MDT
- In force
- 41 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
532 WWUS75 KTFX 081022 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 322 AM MST SAT MAR 8 2014 MTZ009-048-082230- /O.UPG.KTFX.HW.A.0010.140308T1800Z-140310T0600Z/ /O.NEW.KTFX.HW.W.0015.140308T1022Z-140310T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 322 AM MST SAT MAR 8 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WESTERLY WINDS ALOFT WILL BECOME STRONG AND MIX DOWN TO THE SURFACE TODAY AND CONTINUE THROUGH THE DAY ON SUNDAY. STRONGEST WINDS TODAY ARE EXPECTED IN THE IMMEDIATE VICINITY OF THE ROCKY MOUNTAIN FRONT...SPREADING OUT ONTO THE ADJACENT PLAINS TONIGHT THROUGH SUNDAY. WINDS WILL LIKELY BE STRONGEST BETWEEN MIDNIGHT TONIGHT AND NOON ON SUNDAY. * MAIN IMPACT: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL FOR THOSE TRAVELING ON ROADS ORIENTED NORTH TO SOUTH IN LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH. GUSTS COULD EXCEED 80 MPH AT TIMES ALONG THE ROCKY MOUNTAIN FRONT. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ044-045-082230- /O.UPG.KTFX.HW.A.0010.140308T1800Z-140310T0600Z/ /O.NEW.KTFX.HW.W.0015.140309T0000Z-140310T0300Z/ TOOLE-LIBERTY- INCLUDING THE FOLLOWING LOCATIONS...SHELBY...CHESTER 322 AM MST SAT MAR 8 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 PM MST THIS AFTERNOON TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM MST THIS AFTERNOON TO 9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WESTERLY WINDS ALOFT WILL BECOME STRONG AND MIX DOWN TO THE SURFACE LATE THIS AFTERNOON...CONTINUING THROUGH THE DAY ON SUNDAY. WINDS WILL LIKELY BE STRONGEST BETWEEN MIDNIGHT TONIGHT AND NOON ON SUNDAY. * MAIN IMPACT: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL FOR THOSE TRAVELING ON ROADS ORIENTED NORTH TO SOUTH IN LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: SHELBY...CHESTER. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-082230- /O.NEW.KTFX.HW.W.0015.140309T0000Z-140310T0300Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 322 AM MST SAT MAR 8 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 PM MST THIS AFTERNOON TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM MST THIS AFTERNOON TO 9 PM MDT SUNDAY. * TIMING: WESTERLY WINDS ALOFT WILL BECOME STRONG AND MIX DOWN TO THE SURFACE LATE THIS AFTERNOON...CONTINUING THROUGH THE DAY ON SUNDAY. WINDS WILL LIKELY BE STRONGEST BETWEEN MIDNIGHT TONIGHT AND NOON ON SUNDAY. * MAIN IMPACT: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL FOR THOSE TRAVELING ON ROADS ORIENTED NORTH TO SOUTH IN LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: CUT BANK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ015-082230- /O.NEW.KTFX.HW.W.0015.140309T0000Z-140310T0300Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 322 AM MST SAT MAR 8 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 PM MST THIS AFTERNOON TO 9 PM MDT SUNDAY FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... WHICH IS IN EFFECT FROM 5 PM MST THIS AFTERNOON TO 9 PM MDT SUNDAY. * TIMING AND MAIN IMPACT: STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND EVENING AND CONTINUE THROUGH SUNDAY OVER NORRIS HILL ON HIGHWAY 287 IN MADISON COUNTY. * WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011>014-046-047-049-050-082230- /O.NEW.KTFX.HW.A.0011.140309T0700Z-140310T0300Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CONRAD... CHINOOK...FAIRFIELD...STANFORD 322 AM MST SAT MAR 8 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. * TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH SUNDAY OVER MUCH OF NORTH CENTRAL MONTANA. WIND GUSTS UP TO 60 MPH ARE POSSIBLE...MAINLY LATE TONIGHT THROUGH SUNDAY MORNING WITH SUSTAINED WINDS OF 30 TO 40 MPH POSSIBLE THROUGH SUNDAY AFTERNOON. * MAIN IMPACT: STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY... FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
961 WWUS75 KTFX 082208 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 308 PM MST SAT MAR 8 2014 MTZ011>014-046-047-049-050-091200- /O.UPG.KTFX.HW.A.0011.140309T0700Z-140310T0300Z/ /O.EXB.KTFX.HW.W.0015.140309T0600Z-140310T0300Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CONRAD... CHINOOK...FAIRFIELD...STANFORD 308 PM MST SAT MAR 8 2014 ...HIGH WIND WARNING IN EFFECT FROM 11 PM MST THIS EVENING TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM MST THIS EVENING TO 9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH SUNDAY OVER MUCH OF NORTH CENTRAL MONTANA. WIND GUSTS UP TO 60 MPH ARE POSSIBLE... MAINLY LATE TONIGHT THROUGH SUNDAY MORNING WITH SUSTAINED WINDS OF 30 TO 40 MPH POSSIBLE THROUGH SUNDAY AFTERNOON. * MAIN IMPACT: STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY... FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-091200- /O.CON.KTFX.HW.W.0015.000000T0000Z-140310T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 308 PM MST SAT MAR 8 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. * TIMING: WESTERLY WINDS ALOFT WILL BECOME STRONG AND MIX DOWN TO THE SURFACE TODAY AND CONTINUE THROUGH THE DAY ON SUNDAY. STRONGEST WINDS TODAY ARE EXPECTED IN THE IMMEDIATE VICINITY OF THE ROCKY MOUNTAIN FRONT...SPREADING OUT ONTO THE ADJACENT PLAINS TONIGHT THROUGH SUNDAY. WINDS WILL LIKELY BE STRONGEST BETWEEN MIDNIGHT TONIGHT AND NOON ON SUNDAY. * MAIN IMPACT: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL FOR THOSE TRAVELING ON ROADS ORIENTED NORTH TO SOUTH IN LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH. GUSTS COULD EXCEED 80 MPH AT TIMES ALONG THE ROCKY MOUNTAIN FRONT. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-044-045-091200- /O.CON.KTFX.HW.W.0015.140309T0000Z-140310T0300Z/ EASTERN GLACIER-TOOLE-LIBERTY- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER 308 PM MST SAT MAR 8 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. * TIMING: WESTERLY WINDS ALOFT WILL BECOME STRONG AND MIX DOWN TO THE SURFACE LATE THIS AFTERNOON...CONTINUING THROUGH THE DAY ON SUNDAY. WINDS WILL LIKELY BE STRONGEST BETWEEN MIDNIGHT TONIGHT AND NOON ON SUNDAY. * MAIN IMPACT: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL FOR THOSE TRAVELING ON ROADS ORIENTED NORTH TO SOUTH IN LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES. * WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: SHELBY...CHESTER...CUT BANK * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ015-091200- /O.CON.KTFX.HW.W.0015.140309T0000Z-140310T0300Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 308 PM MST SAT MAR 8 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. * TIMING AND MAIN IMPACT: STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND EVENING AND CONTINUE THROUGH SUNDAY OVER NORRIS HILL ON HIGHWAY 287 IN MADISON COUNTY. * WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
418 WWUS75 KTFX 091015 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 415 AM MDT SUN MAR 9 2014 MTZ009>014-044>050-092200- /O.CON.KTFX.HW.W.0015.000000T0000Z-140310T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY... FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS...SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU... FAIRFIELD...STANFORD 415 AM MDT SUN MAR 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL CONTINUE ACROSS MUCH OF NORTH CENTRAL MONTANA TODAY. * MAIN IMPACT: STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: SOUTHWEST TO WEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 65 MPH. FAVORED PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT AND NEAR THE SWEET GRASS HILLS COULD SEE GUSTS UP TO 80 MPH. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD... CHINOOK...CONRAD...BROWNING...MARIAS PASS...SHELBY... CHESTER...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ015-092200- /O.CON.KTFX.HW.W.0015.000000T0000Z-140310T0300Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 415 AM MDT SUN MAR 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE OVER NORRIS HILL ON HIGHWAY 287 IN MADISON COUNTY TODAY. * WINDS: SOUTH TO SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
519 WWUS75 KTFX 091917 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 117 PM MDT SUN MAR 9 2014 MTZ009>014-044>050-100300- /O.CON.KTFX.HW.W.0015.000000T0000Z-140310T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY... FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS...SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU... FAIRFIELD...STANFORD 117 PM MDT SUN MAR 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL CONTINUE ACROSS MUCH OF NORTH CENTRAL MONTANA THIS AFTERNOON AND EVENING. * MAIN IMPACT: STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS. * WINDS: SOUTHWEST TO WEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 65 MPH. FAVORED PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT AND NEAR THE SWEET GRASS HILLS COULD SEE GUSTS UP TO 80 MPH. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD... CHINOOK...CONRAD...BROWNING...MARIAS PASS...SHELBY... CHESTER...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS... BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ015-100300- /O.CON.KTFX.HW.W.0015.000000T0000Z-140310T0300Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 117 PM MDT SUN MAR 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE OVER NORRIS HILL ON HIGHWAY 287 IN MADISON COUNTY THIS AFTERNOON THROUGH EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
106 WWUS75 KTFX 100233 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 833 PM MDT SUN MAR 9 2014 MTZ009>014-044>050-100345- /O.EXP.KTFX.HW.W.0015.000000T0000Z-140310T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY... FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS...SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU... FAIRFIELD...STANFORD 833 PM MDT SUN MAR 9 2014 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE DECREASED AND THE THE THREAT OF DANGEROUS WIND SPEEDS IS NO LONGER EXPECTED...THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM THIS EVENING. $$ MTZ015-100345- /O.EXP.KTFX.HW.W.0015.000000T0000Z-140310T0300Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 833 PM MDT SUN MAR 9 2014 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... THE HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE DECREASED AND THE THE THREAT OF DANGEROUS WIND SPEEDS IS NO LONGER EXPECTED...THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 7, 10:14 PM MST, 5 hours 8 minutes earlier.
Area forecast discussion, Mar 7, 10:14 PM MST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1014 PM MST Fri Mar 7 2014 .UPDATE... Main update this evening is to issue a High Wind Watch for the Rocky Mountain Front and for northern portions of Toole and Liberty Counties from late Saturday morning through Sunday evening. Forecast models bring 50+ kt winds at 700 mb to the Rocky Mountain Front beginning on Saturday, increasing them to 70+ kt Saturday night into Sunday morning, then decreasing them through Sunday evening. A moderate temperature inversion is also forecast to develop just above ridge top level, which should help focus the winds down to the surface. Have therefore introduced the possibility of 70 to 80 mph gusts there. Have also included the northern portions of Toole and Liberty Counties, as these winds have a tendency to be brought down to the surface to the lee of the Sweet Grass Hills. However, it may take a bit longer for these potentially strong winds to develop there, so am thinking that the main threat for strong winds will not develop there until Saturday night and gust potential will mainly be in the 60 to 70 mph range. Strong wind gusts during these times are possible elsewhere along the east slopes of the Rockies (including the Cut Bank area), but a surface trough is expected to develop between the Rocky Mountain Front and Cut Bank, which tends to hinder winds in the immediate vicinity of the surface trough axis. Regardless, this situation will need to be monitored. Also, a pressure gradient favorable for strong southerly winds will develop across southwest Montana during this time, so have increased winds in the Norris Hill area. Again, there is a slight chance that high winds may occur there, but am not confident enough in the situation to issue a watch there at this time. The other minor updates tonight were to decrease cloud cover overnight across the area and adjust temperatures somewhat. Light winds and clear skies will allow temperatures to cool significantly across the plains northeast of a Cut Bank to Lewistown line, so have lowered lows there to around 10 degrees above zero. Also, westerly winds will decrease somewhat along the east slopes of the Rockies early this evening, allowing temperatures to fall, but they will moderate after midnight as winds increase once again. This will help limit how far temperatures will fall, so have generally increased lows 3 to 5 degrees from Cut Bank south through Great Falls into the Helena area. Coulston && .AVIATION... UPDATED 0513Z. High pressure aloft will continue to build over central Montana through Saturday. Generally dry conditions are expected, the exception being isolated snow showers over the mountains. Surface winds will strengthen and become gusty Saturday afternoon. VFR conditions will prevail through the next 24 hours. && .HYDROLOGY... Although flooding conditions have improved slightly, authorities across southwest and central Montana continue to report areas of flooding and water running over roadways. However, there are only isolated closures of smaller roads. Therefore, the Flood Warnings for Lewis and Clark and northern Gallatin Counties remain in effect through at least the weekend, as well as Flood Advisories for the remainder of Gallatin County, as well as Madison, Jefferson, Broadwater, Fergus, Meagher, and Judith Basin Counties. With temperatures expected to warm significantly over the weekend, snowmelt will likely increase across the remainder of north central and southwest Montana. Therefore, a hydrologic statement was issued for these areas, addressing the increasing threat for additional flooding, especially in poor drainage areas, and the potential for further flood statements. Coulston && .PREV DISCUSSION... /ISSUED 251 PM MST Fri Mar 7 2014/ Tonight through Sunday...Though moisture and a few snow showers will linger in the mountains along the Continental Divide this evening, drier conditions will persist elsewhere. Temperatures climbed near to above average for most of the forecast area this afternoon. A ridge of high pressure will continue to build over the Northern Rockies tonight and Saturday with temperatures climbing above seasonal averages with mainly dry conditions. Overnight lows will also be above freezing for most lower elevation locations in the plains and valleys. As a result of the warming temperatures and continued snowmelt, areas of flooding, especially on small streams and creeks will continue over parts of central and southwest Montana with the risk for flooding increasing farther north this weekend. Flood Warnings and Advisories remain in effect for portions of central and southwest Montana and will closely monitor conditions and update through the weekend. If you encounter any water covering the road, turn around and do not drive through. As the ridge flattens Saturday night ahead of the next shortwave trough, a lee- side trough will develop along the Rocky Mountain Front resulting in increasing westerly downslope winds. These gusty, westerly winds will continue to increase on Sunday and spread into the north-central plains. Wind gusts up to 55 mph with isolated wind gusts up to 60 mph are possible along the Rocky Mountain Front, but confidence is low in the potential for widespread high winds so did not issue any high wind highlights. In addition, as an upper-level Pacific trough pushes into western Montana on Sunday, moisture and precipitation chances will increase along the Continental Divide. Thus, have raised pops in the higher terrain along the Divide. With snow- levels around 7000 feet ahead of this system, a rain/snow mix will be possible at and below 7000 feet with snow above 7000 feet. Snow levels will lower as cooler air moves in behind the front on Sunday night. Sunday night through Friday...Medium range models are in decent agreement bringing an upper level wave into the Pacific Northwest Sunday night. This feature continues to move east and reaches the Northern Rocky Mountain region by Monday night. A surface cold front will accompany the wave and widespread rain and snow can be anticipated for Southwest Montana and southern portions of Central Montana during this period. Residual showers persist across the region through Tuesday but a dry airmass will move into the forecast area by Wednesday as another transient ridge builds across the western states. Temperatures will remain above seasonal average through mid-week with Tuesday expected to be the coolest and wettest day. Beyond mid-week, model solutions diverge and have trended the forecast to remain slightly above average temperatures but cooling slightly by the end of the week with pops also trending back toward climatology. mpj && .PRELIMINARY POINT TEMPS/POPS... GTF 27 50 37 56 / 0 0 0 10 CTB 27 45 33 51 / 0 0 10 10 HLN 30 49 30 53 / 0 0 0 10 BZN 19 45 27 51 / 10 0 0 10 WEY 11 41 21 43 / 10 0 0 30 DLN 20 45 27 46 / 0 0 0 20 HVR 10 46 31 53 / 0 0 10 10 LWT 25 50 36 54 / 10 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from Saturday morning through Sunday evening Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. AREAL FLOOD WARNINGS are in effect for Lewis and Clark, and Gallatin Counties until Sunday afternoon. AREAL Flood Advisories are in effect for Gallatin, Madison, Jefferson, Broadwater, Fergus, Meagher and Judith Basin Counties until Monday morning. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 8:51 PM MST | High Wind Watch | TFX | 7 hr | |
| Mar 8, 3:22 AM MST | High Wind Watch | TFX | 12 hr | |
| Mar 8, 3:34 PM MST | Winter Storm Watch | TFX | 12 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.